Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 349, NWS Kansas City, MO

December 13, 2015Andrew County, Nodaway County, Missouri

NWS Kansas City, MO issued this river flood warning at Dec 13, 2015, 1:04 PM CST for Andrew County, Nodaway County, Missouri. It took effect at Dec 13, 2015, 4:34 PM CST. It was in force for 49 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2015, 1:04 PM CST (19:04 UTC)
In effect from
Dec 13, 2015, 4:34 PM CST
Expired
Dec 15, 2015, 6:00 PM CST
In force
49 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Andrew County, MO, Nodaway County, MO

The radar

The Pleasant Hill radar (KEAX), 159 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point 102 River at Maryville (MYVM7). The gauge peaked at 24.84 ft at Dec 14, 2015, 10:00 AM CST.

actionminormoderate1015202512/1312/1412/1512/1612/17
Action stage
13 ft
Minor stage
18 ft
Moderate stage
23 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06819500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Dec 13, 12:02 PM CST, 1 hour 2 minutes earlier.

Area forecast discussion, Dec 13, 12:02 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1202 PM CST SUN DEC 13 2015

.DISCUSSION...
Issued at 313 AM CST SUN DEC 13 2015

The main concern for this forecast resides in the first 36 hours of
the forecast period. That concern will come in the form of the
potential of a few rounds of heavy rainfall and the residual
flooding along area rivers, creeks, and streams.

A nearly stationary cold front is extending from near Des Moines
into northwest Missouri and further southwest to near Wichita. Warm,
moist air resides ahead of the front with showers and a few
thunderstorms already streaming into the area early this morning.
This cold front is expected to remain stationary today as a few
waves of very efficient moisture pushes into the area. This is
evident by PWAT values that are near 400% of normal for this time of
year which are ranging between 1.50"-1.75". As such, have PoPs near
100%. Temperatures should remain fairly steady today as the front
remains stationary however, there should be a fairly sharp gradient
in temperatures across the front with northwest Missouri
experiencing highs in the upper 40s where in the warm sector highs
will be in the low to mid 60s.

Tonight a surface low will develop along the front across northwest
Missouri, and move northeastward, this will help push the front east
a bit. However, albeit lighter in nature, rain should persist into
tonight for most of the CWA. It will not be until tomorrow morning
when the upper level low associated with this system finally moves
through the CWA that the bulk of precipitation moves east of the
area. However, on the back side of the upper low there may be some
deformation-type rain across the northern CWA. All told, by Monday
afternoon most areas across the CWA will have received between 1.50"-
2.50" of precipitation. It is in that range that most headwater
guidance resides as well which makes flooding a concern. Although
major flooding is not expected, there certainly could be minor (to
even moderate) flooding along a few areas rivers, creeks and
streams. Temperatures will also be cooler behind the cold front on
Monday with highs in the 40s.

Beyond this rain event the forecast looks relatively benign. Warm
air advection briefly returns to the area on Tuesday out ahead of
another upper level system. Highs will warm into the upper 40s to
near 60. However, Tuesday night, the upper level low will move from
western Nebraska into northern Iowa forcing yet another cold front
through the area. This frontal passage will remain mainly dry as
moisture will be meager however, there could be a few light rain or
snow showers across northern Missouri Tuesday night. Temperatures
for the second half of the work week will return to seasonably
normal conditions with highs generally in  the mid 30s to mid 40s as
broad troughing aloft reside across the central CONUS.

Saturday looks to be a transition day as upper level troughing
begins to shift eastward as upper level ridging begins to move into
the region from the west. High pressure at the surface however, will
still keep temperatures seasonable with highs in the mid 30s to
lower 40s. Sunday, both the EC and GFS advertise the upper level
ridge pushing into the region and allowing temperatures to warm.
Expect highs in the lower 40s to lower 50s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 1159 AM CST SUN DEC 13 2015

MVFR to IFR conditions will dominate much of the next 24 hours with
some potential for LIFR late tonight. The warm winter system bringing
lots of rain today will persist well into tonight before a dry slot
looks to move in and scatter lingering precipitation out to scattered
or vicinity showers early Monday morning. CIGs are going to be
bouncing around between MVFR and IFR across Kansas City this
afternoon with consistent IFR CIGs expected well after sunset. The
potential for LIFR conditions is expected to arrive as the low moves
through for a few hours early Monday morning before the rain moves
out. However, terminals to the north of KC, KSTJ, will likely be more
consistently in the IFR range through the rest of the afternoon and
evening. Otherwise, slowly follow winds around to the southwest and
then the west overnight and Monday morning as the surface low shifts
through. Winds overnight might get a bit gusty thanks to the pressure
gradient around the surface low. Anticipate lots of updates the TAF
due to the storm.

&&

.EAX Watches/Warnings/Advisories...
KS...NONE.
MO...NONE.
&&

DISCUSSION...73
AVIATION...Cutter
Hazardous weather outlook, Dec 13, 5:24 AM CST, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
524 AM CST SUN DEC 13 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-141130-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
524 AM CST SUN DEC 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 ONE TO TWO INCHES OF RAIN IS EXPECTED TODAY. EXPECT SOME AREA RIVERS
 AND STREAMS TO REACH FLOOD STAGE LATE TONIGHT AND MONDAY.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Local storm report, Dec 13, 12:23 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1223 PM CST SUN DEC 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1222 PM     HEAVY RAIN       5 S LOUISBURG           38.55N 94.68W
12/13/2015  M2.23 INCH       MIAMI              KS   TRAINED SPOTTER

            TOTAL RAINFALL SO FAR.

&&

PMURRAY

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 8:54 AM CSTRiver Flood WarningEAXBuchanan5 days
Dec 13, 8:57 AM CSTRiver Flood WarningEAXCooper39 hr
Dec 13, 9:02 AM CSTRiver Flood WarningEAXCooper51 hr
Dec 13, 9:05 AM CSTRiver Flood WarningEAXAtchison, Holt69 hr
Dec 13, 9:10 AM CSTRiver Flood WarningEAXCass, Henry, Johnson59 hr
Dec 13, 9:21 AM CSTRiver Flood WarningEAXChariton, Macon70 hr
Dec 13, 9:59 AM CSTRiver Flood WarningEAXJohnson, Pettis52 hr
Dec 13, 9:59 AM CSTRiver Flood WarningEAXCooper, Saline6 days
Dec 13, 11:07 AM CSTAreal Flood AdvisoryEAXCass, Clay, Jackson, Platte9 hr
Dec 13, 1:08 PM CSTRiver Flood WarningEAXAndrew, Buchanan61 hr
Dec 13, 1:27 PM CSTRiver Flood WarningEAXRay51 hr
Dec 13, 1:38 PM CSTRiver Flood WarningEAXCarroll61 hr
Dec 13, 1:48 PM CSTRiver Flood WarningEAXBates, Cass, Henry3 days
Dec 13, 4:58 PM CSTRiver Flood WarningEAXClay, Ray24 hr

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.